| Catalog Number |
RBY2C1660 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/06/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using ruby coils and a non-penumbra microcatheter.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician encountered resistance while advancing the first ruby coil near the distal end of the microcatheter.While attempting to move the ruby coil back and forth, the physician noticed that the ruby coil was not moving with the pusher wire.After removing the microcatheter and the ruby coil from the patient, the physician confirmed that the ruby coil was unintentionally detached inside the microcatheter.The procedure was completed using the same microcatheter, another ruby coil, and three pod packing coils (pod pcs).There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.